Connect with others who understand.

sign up log in
Resources
About MyMSTeam

Connect with others who understand.

sign up log in
Resources
About MyMSTeam
Real members of MyMSTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Has Anyone Noticed Walking Trouble With Tecfidera?

Has Anyone Noticed Walking Trouble With Tecfidera?

I've been on Tecfidera for 8 days, yesterday being the first day at full-dose, 240mg, and have noticed my walking has become much clumsier in the past week. I broke down and bought a collapsible cane for when I'm out and need extra support and am fatigued, but I see that've needed it constantly since I bought it. Is anyone's else noticing walking difficulties while on Tecfidera? I'm not going to jump to conclusions but another person reported this issue on MSWorld Forums yesterday… read more

edited, originally posted over 9 years ago
A MyMSTeam Member said:

I had been on Tecfidera, and I ended up in the local ER almost exactly a year ago. Had not been feeling/doing well. Thought I was having a stoke. Turned out I was severely anemic. Apparently that can be a side-effect. Miserable, took months to get my blood counts back to normal. Do take care, this stuff is potent!

posted almost 8 years ago
A MyMSTeam Member said:

I am on this stuff 3 months and have never been any thing close to being this bad in over 20 years leg dragging complete exhaustion tripping and a slight numbness face and body
For me this is totally new and not good if Tecfidera is the cause but no one knows anything
So what to do now stop it go on what THIS SUCKS
any one with any info or feedback my email aquamender@aol.com Howie

posted about 9 years ago
A MyMSTeam Member said:

Just saw my neurologist this morning. Guess what, y'all? He recommended I stop taking the Tecfidera for 4 weeks and see if there is a change in symptoms I have that gotten worse. The spasms increased with such intensity that I was weeping, and they were coming more often and lasting longer and the pain was worse. I kept losing my balance and falling started up again, I was bumping into people and things and walls. My hands, legs and feet and ankles felt so weak and I couldn't hold anything for long in my hands or open a bottle or jar, even if it had already been previously opened. My legs was so restless at night they jump or jerk and the slightest wrong move and bingo! another spasm. The side effect from the Tecfidera was bugging me and very uncomfortable with the 'flushing' that felt like my scalp and ears and skin was burning and itching at the same time with a buzzing like sensation and it was lasting longer. My arms started getting it and now my hands. After I did the 'walk on your heels, on your tippy toes, and the sobriety walk, one foot in front of the other and falling over into the nurse or the wall, and timing me in a 'fast walk' and trying to make me feel good telling me that it only took 8.5 seconds to get two doors down, and I know I can count higher than that and I know I was slow as an ant. But afterward my legs were so tired and tight with muscle pain. I was actually breathing hard like I had just completed the 200 yard dash. My hearing is so bad I kept asking him to repeat himself because everybody I spoke to or with seems to be muted down and I know it's my nerve deafness. I felt embarrassed because of that. He also recommended the Baclofen be increase from a low dosage to a higher dosage, 80 mg instead of the 10 they had been prescribing for years. They let me ride that train all these years knowing it was the lowest dose and it wouldn't have an effect on the spasm pain. I know I looked angry because I felt angry. Lastly. He will try me on something for fatigue after we see how the Bacoflen works on the spasms and how I do without the Tecfidera for 4 weeks. Reason being if there is a side effect he will not know which cause it if he try me on the medicine for the fatigue. I am looking for a break from the Tecfidera. I had not been faring well with it for some time now. Been on it over five years.

posted 5 months ago
A MyMSTeam Member said:

Nero didn't like how i was on tecfidera (??) he said that since my mri's are stable we can go onward with new med thats a cousin of Avenox,shots.which sucks but bi-weekly instead of weekly,and subQ instead of IM.Just finished trial dose and everything seems to be O.K. Ask about Plegridy bi-weekly auto inject

posted almost 8 years ago
A MyMSTeam Member said:

Actually, I only took it for 6 days, then my doctor said to hold it due to my walking, and inability to function...

posted over 9 years ago
Already a Member? Log in